MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of the array placement to the folliculitis cannot be ruled out.Folliculitis is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 58-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2025.On april 08, 2025, novocure was informed that, during a transducer array change on (b)(6) 2025, pimple-like sores approximately one centimeter in size were observed sporadically on the patient's left ear and on the posterior left side of the scalp.As a result, optune gio therapy was temporarily discontinued.On (b)(6) 2025, the patient's spouse reported that the patient had been evaluated by the healthcare provider (hcp) and diagnosed with folliculitis.The hcp prescribed doxycycline 100 mg, to be taken twice daily for seven days.The patient resumed optune gio therapy the same day.However, on (b)(6) 2025, it was reported that the prescribing physician evaluated the patient and advised discontinuing therapy again, pending a follow-up visit scheduled for on (b)(6) 2025.Attempts to contact the prescribing physician were made, although no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21947962
Report Number3010457505-2025-00498
Device Sequence Number18322984
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)190319
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE.; DEXAMETHASONE.; DOCUSATE SODIUM.; DULOXETINE.; GLIPIZIDE.; HYDROCODONE-ACETAMINOPHEN.; LEVETIRACETAM.; METFORMIN.; ONDANSETRON.; POLYETHYLENE GLYCOL.; PROCHLORPERAZINE.; QUETIAPINE.; RIZATRIPTAN.; SULFAMETHOXAZOLE-TRIMETHOPRIM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale